Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 39, NWS Caribou, ME

April 9, 2012

NWS Caribou, ME issued this small craft advisory at Apr 9, 2012, 1:31 PM EDT. It took effect at Apr 10, 2012, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 9, 2012, 1:31 PM EDT (17:31 UTC)
In effect from
Apr 10, 2012, 8:00 PM EDT
Expired
Apr 9, 2012, 2:51 PM EDT
In force
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WHUS71 KCAR 091731
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
131 PM EDT MON APR 9 2012

ANZ050>052-100145-
/O.NEW.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
131 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 8 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 8 PM EDT
WEDNESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORTON
2 follow-up statements
728 
WHUS71 KCAR 091848
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
248 PM EDT MON APR 9 2012

ANZ050>052-100300-
/O.CON.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
248 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM TUESDAY TO
8 PM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORTON
848 
WHUS71 KCAR 091851
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
251 PM EDT MON APR 9 2012

ANZ050-051-100300-
/O.NEW.KCAR.SC.Y.0040.120410T0000Z-120411T0000Z/
/O.CAN.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
251 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
TUESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ052-092000-
/O.CAN.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
251 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 10:52 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 9, 10:52 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1052 AM EDT MON APR 9 2012

.SYNOPSIS...
LOW PRESSURE AT THE SURFACE AND UPPER ATMOSPHERE WILL REMAIN
NEARLY STATIONARY JUST WEST OR OVER THE REGION THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...ADJUSTED THE POPS AND TWEAKED TEMPERATURES TO MATCH THE
CURRENT OBS. RADAR SHOWING AREAS OF SNOW/RAIN OVER 90% OF THE CWA
AND KEPT CATEGORICAL POPS GOING. REST OF THE FCST LOOKS FINE ATTM.

PREVIOUS DISCUSSION: LOW PRESSURE CURRENTLY CENTERED OVER NORTHERN
MAINE WILL CONTINUE TO SLOWLY RETROGRADE TODAY AND TONIGHT. THIS
WILL KEEP WIDESPREAD SHOWERS OVER THE FORECAST AREA ESPECIALLY THE
NORTHERN HALF. THE UPPER FLOW WILL BECOME SOUTHWEST BY THIS
AFTERNOON AS THE UPPER LOW MOVES TO OUR WEST. TEMPERATURES WILL
BE SEVERAL DEGREES WARMER THAN YESTERDAY. HEAVY CLOUD COVER THAT
WILL BLANKET THE REGION HAVE LOWERED HIGHS A BIT FROM THE PREVIOUS
FORECAST. REGARDLESS SNOW WILL TURN OVER TO RAIN IN ALL LOCATIONS
BY THIS AFTERNOON...THEN SWITCH BACK OVER TO SNOW ACROSS THE NORTH
AS TEMPERATURES COOL THIS EVENING. OVERNIGHT LOWS WILL BE AT OR
JUST BELOW FREEZING IN NORTHERN SECTIONS BUT DOWNEAST MAINE WILL
STAY IN THE MID 30S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
WITH THE UPPER LOW XPCTD TO BE MSLY STATIONARY THRU THIS PTN OF
THE FCST...WE OPTD TO GO MORE WITH GMOS POPS...WHICH DOES A GOOD JOB
WITH ANTICIPATING HIGHER...LIKELY CAT AFTN/ERLY EVE POPS WITH MORE
DIURNAL CONVECTION AND LOWER LATE NGT AND MORN POPS WHEN LESS
CONVECTIVE COMPONENT IS XPCTD. WITH PROGRESSIVELY MILDER DAYTIME
HIGHS AND OVRNGT LOWS...THE OPPORTUNITY TO RECEIVE NGT TM SN SHWRS
DIMINISHES EACH NGT EVEN ACROSS THE N AND W...WITH LITTLE IF ANY
SN ACCUMULATION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BY THU...WHATS LEFT OF THE UPPER LOW WILL MAKE ONE LAST W TO E
TRANSIT ACROSS OR JUST S OF THE FA TOWARD THE MARITIMES. OF THE
00Z OPNL MODELS AND MODEL ENS MEAN GUIDANCE...THE OPNL GFS IS THE
MOST AGGRESSIVE WITH ADDITIONAL QPF ERLY THU MORN THRU MIDDAY THU...
SPCLY ACROSS NRN PTNS OF THE FA WHERE UP TO A QUARTER INCH IS
INDICATED. FOR NOW WE SHOW SLOWLY DIMINISHING HI CHC POPS...GIVEN
THAT THE OPNL GFS APPEARS TO BE AN OUTLIER ON THE HIGH SIDE WITH
QPF THIS PD. ANY REMAINING SHWRS SHOULD THEN END/MOVE E OF THE FA
THU NGT AS THE UPPER LOW FINALLY MOVES E OF THE FA FOR GOOD.

AFT SOME MORN CLDNSS FRI...OUR FA SHOULD FINALLY SEE SOME PARTIAL
CLRG BY AFTN. WE DID NOT GO VERY WARM ON FRI FOR AFTN HI TEMPS
GIVEN UNCERTAINTY OF HOW MUCH SUNSHINE THIS FAR OUT IN THE FCST...
BUT HI TEMPS COULD BE WARMER IF CLRG CANNOT ARRIVE BY MIDDAY.
LONGER RANGE MODELS DVRG FOR SAT AND SUN...WITH THE GFS SHOWING
ANOTHER CLIPPER LIKE S/WV FROM CNTRL CAN APCHG THE FA LATER SAT
INTO SAT NGT WITH LGT PRECIP WHILE THE ECMWF KEEPS THE FA DRY. THE
00Z GFS THEN BRINGS DRIER AND WARMER CONDITIONS TO THE FA ON SUN
WHILE THE 00Z ECMWF ACTUALLY BRINGS A DRY BACK DOOR COLD FRONT
THRU THE FA SAT NGT WITH COOLER SUN HI TEMPS THAN HI TEMPS SAT.
FOR NOW...WE SPLIT THE DIFFERENCE BETWEEN THESE TWO MODELS...
RESULTING IN A LOW CHC OF SHWRS LATE SAT INTO SAT NGT AND DRY
SOMEWHAT MILDER HI TEMPS ON SUN.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
NEAR TERM: LOW PRESSURE WILL CONTINUE TO BRING SHOWERY WEATHER TO
THE STATE THROUGH TONIGHT. WHILE CEILINGS HAVE ALREADY LIFTED TO VFR
DOWNEAST...THE NORTHERN TERMINALS WILL REMAIN MVFR THROUGH THE
PERIOD WITH OCCASIONAL IFR IN SNOW THIS MORNING AND THEN AGAIN
OVERNIGHT.

SHORT TO LONG TERM: MSLY MVFR TUE THRU THU WITH LOW CLDNSS AND
OCNL SHWRS WITH PDS OF IFR POSSIBLE SPCLY NRN TAF SITES. ALL SITES
SHOULD IMPROVE TO VFR ON FRI.

&&

.MARINE...
NEAR TERM: SOUTHWEST FLOW WILL CONTINUE OVER THE WATERS THROUGH
TONIGHT AS LOW PRESSURE REMAINS TO THE NORTH. WINDS SHOULD REMAIN
JUST BELOW 20 KT WITH A FEW GUSTS MAKING IT TO 25 KT. WAVES WILL
HOVER RIGHT AROUND 5 FT. THE JONESPORT BUOY IS CURRENTLY READING
AROUND 6 FT BUT THIS SHOULD SUBSIDE TO AROUND 5 FT BY MID MORNING.
GIVEN THE BORDERLINE CONDITIONS...WILL ALLOW THE SMALL CRAFT
ADVISORY TO EXPIRE AT 4 AM BUT LATER SHIFTS WILL HAVE TO MONITOR
CONDITIONS CLOSELY. AN ADDITIONAL SMALL CRAFT FOR HAZARDOUS SEAS
MAY BE NECESSARY OVERNIGHT AS WAVES BUILD INTO THE 4 TO 7 FT
RANGE.

SHORT TO LONG TERM: WV HTS ABV 5 FT ON TUE MAY REQUIRE AN SCA OVR
OUTER MZS 050 AND 051 DUE TO SW WINDS OF 10 TO 20 KT WITH CONSIDERABLE
FETCH. OTHERWISE...NO HDLNS XPCTD TUE NGT THRU THU.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HASTINGS/NORTON/HEWITT
SHORT TERM...VJN
LONG TERM...VJN
AVIATION...HASTINGS/NORTON
MARINE...HASTINGS/NORTON/VJN
Hazardous weather outlook, Apr 9, 3:19 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
319 AM EDT MON APR 9 2012

MEZ001>006-010-011-015>017-029>032-100800-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
319 AM EDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-100800-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
319 AM EDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HASTINGS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:51 PM EDTSmall Craft AdvisoryCAR12 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.